Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 32, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 13, 2004, 3:39 PM CDT for Taylor County, Texas. It was in force for 66 min. 28 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2004, 3:39 PM CDT (20:39 UTC)
- Expired
- May 13, 2004, 4:45 PM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Taylor County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 4:17 PM CDT | HAIL 1 | 3 E Merkel, TX | |
| May 13, 4:17 PM CDT | HAIL 1 | 3 E Merkel, TX | |
| May 13, 4:17 PM CDT | HAIL 1 | 3 E Merkel, TX | |
| May 13, 4:17 PM CDT | HAIL 1 | 3 E Merkel, TX | |
| May 13, 4:23 PM CDT | HAIL 1 | Dyess Afb, TX | |
| May 13, 4:23 PM CDT | HAIL 1 | Dyess Afb, TX | |
| May 13, 4:23 PM CDT | HAIL 1 | Dyess Afb, TX | |
| May 13, 4:23 PM CDT | HAIL 1 | Dyess Afb, TX | |
| May 13, 4:30 PM CDT | HAIL 0.75 | Abilene, TX | |
| May 13, 4:30 PM CDT | HAIL 0.75 | Abilene, TX | |
| May 13, 4:30 PM CDT | HAIL 0.75 | Abilene, TX | |
| May 13, 4:30 PM CDT | HAIL 0.75 | Abilene, TX | |
| May 13, 4:30 PM CDT | HAIL 1.75 | Abilene, TX | REPORTED AT SKYWARN OFFICE IN DOWNTOWN ABILENE |
| May 13, 4:30 PM CDT | HAIL 1.75 | Abilene, TX | REPORTED AT SKYWARN OFFICE IN DOWNTOWN ABILENE |
| May 13, 4:30 PM CDT | HAIL 1.75 | Abilene, TX | REPORTED AT SKYWARN OFFICE IN DOWNTOWN ABILENE |
| May 13, 4:30 PM CDT | HAIL 1.75 | Abilene, TX | REPORTED AT SKYWARN OFFICE IN DOWNTOWN ABILENE |
| May 13, 4:35 PM CDT | HAIL 1 | Abilene, TX | FROM ABILENE ASOS WEATHER OBSERVATION |
| May 13, 4:35 PM CDT | HAIL 1 | Abilene, TX | FROM ABILENE ASOS WEATHER OBSERVATION |
| May 13, 4:35 PM CDT | HAIL 1 | Abilene, TX | FROM ABILENE ASOS WEATHER OBSERVATION |
| May 13, 4:35 PM CDT | HAIL 1 | Abilene, TX | FROM ABILENE ASOS WEATHER OBSERVATION |
| May 13, 4:37 PM CDT | HAIL 1 | Abilene, TX | |
| May 13, 4:37 PM CDT | HAIL 1 | Abilene, TX | |
| May 13, 4:37 PM CDT | HAIL 1 | Abilene, TX | |
| May 13, 4:37 PM CDT | HAIL 1 | Abilene, TX | |
| May 13, 4:38 PM CDT | HAIL 0.88 | 2 Ne Abilene, TX | |
| May 13, 4:38 PM CDT | HAIL 0.88 | 2 Ne Abilene, TX | |
| May 13, 4:38 PM CDT | HAIL 0.88 | 2 Ne Abilene, TX | |
| May 13, 4:38 PM CDT | HAIL 0.88 | 2 Ne Abilene, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2743 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
635 WFUS54 KSJT 132039 TORSJT TXC441-132145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 339 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... TAYLOR COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF ABILENE * UNTIL 445 PM CDT * AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER MERKEL...OR ABOUT 15 MILES WEST OF ABILENE...MOVING EAST AT 10 MPH. ANOTHER TORNADIC CIRCULATION WAS DEVELOPING SOUTHWEST OF MERKEL AS WELL. * THE TORNADO IS EXPECTED TO BE NEAR... VIEW BY 400 PM CDT TYE AND DYESS AFB BY 405 PM CDT ABILENE BY 435 PM CDT DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3252 10010 3235 10015 3216 9971 3251 9970 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 3:26 PM CDT, 13 minutes earlier.
Area forecast discussion, May 13, 3:26 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 326 PM CDT THU MAY 13 2004 .SHORT TERM... NOT MUCH TIME DUE TO SEVERE WEATHER...STORMS DEVELOPED ALONG COLD FRONT ACROSS THE BIG COUNTRY...AND ALSO OVER THE HEARTLAND AND EASTERN CONCHO VALLEY IN RESPONSE TO A WESTWARD MOVING OUTFLOW BOUNDARY FROM EARLIER ACTIVITY IN CENTRAL TEXAS. OUR THINKING IS THAT STORMS ALONG FRONT WILL CONTINUE TONIGHT AS THE FRONT SAGS SOUTHWARD. DRY LINE CURRENTLY NEAR SAN ANGELO...BUT BELIEVE IT WILL REMAIN STATIONARY OR POSSIBLY MOVE BACK WEST A BIT UNTIL UPPER LEVEL SYSTEM OUT WEST GETS CLOSER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 70 54 81 / 60 20 10 0 SAN ANGELO 60 74 56 81 / 70 40 10 10 JUNCTION 64 77 56 81 / 70 50 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09
Hazardous weather outlook, May 13, 3:35 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 335 PM CDT THU MAY 13 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-142034- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 335 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL ALSO BE POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 13, 1:37 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
137 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 6 NE HAMLIN 32.95N 100.05W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 1:40 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 NE MELVIN 31.24N 99.53W
05/13/2004 1.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 2:22 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL HAMLIN 32.88N 100.13W
05/13/2004 1.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOLocal storm report, May 13, 3:03 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL STAMFORD 32.94N 99.80W
05/13/2004 0.75 INCH JONES TX TRAINED SPOTTER
&&
TEXTDEMOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 58 min |
| May 13, 1:22 PM CDT | Tornado Warning | SJT | Haskell | 53 min |
| May 13, 1:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 64 min |
| May 13, 1:37 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 53 min |
| May 13, 1:49 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 56 min |
| May 13, 1:50 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 55 min |
| May 13, 1:53 PM CDT | Tornado Warning | SJT | Fisher | 52 min |
| May 13, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 63 min |
| May 13, 2:00 PM CDT | Tornado Warning | SJT | Jones | 60 min |
| May 13, 2:12 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 63 min |
| May 13, 2:13 PM CDT | Tornado Warning | SJT | Throckmorton | 62 min |
| May 13, 2:15 PM CDT | Flash Flood Warning | SJT | Haskell | 4 hr |
| May 13, 2:17 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 58 min |
| May 13, 2:19 PM CDT | Tornado Warning | SJT | Haskell | 56 min |
| May 13, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 67 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 60 min |
| May 13, 2:52 PM CDT | Tornado Warning | SJT | Jones | 53 min |
| May 13, 3:02 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 58 min |
| May 13, 3:10 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| May 13, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 64 min |
| May 13, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 59 min |
| May 13, 3:19 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Shackelford | 56 min |
| May 13, 3:28 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| May 13, 3:33 PM CDT | Tornado Warning | SJT | Concho, Runnels | 42 min |
| May 13, 3:43 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 62 min |
| May 13, 3:45 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, McCulloch, Mason, Menard, Runnels | 6 hr |
| May 13, 3:46 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 59 min |
| May 13, 3:56 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 58 min |
| May 13, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 63 min |
| May 13, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 61 min |
| May 13, 4:16 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 44 min |
| May 13, 4:20 PM CDT | Tornado Warning | SJT | Nolan | 25 min |
| May 13, 4:25 PM CDT | Flash Flood Warning | SJT | Taylor | 110 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 55 min |
| May 13, 4:39 PM CDT | Tornado Warning | SJT | Taylor | 66 min |
| May 13, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 59 min |
| May 13, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 66 min |
| May 13, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 64 min |
| May 13, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 65 min |
| May 13, 5:44 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 46 min |
| May 13, 6:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 59 min |
| May 13, 6:05 PM CDT | Tornado Warning | SJT | Mason | 55 min |
| May 13, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 45 min |
| May 13, 6:57 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 13, 6:58 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 62 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.